Breadcrumb

 
 

On the symmetrizing transformations of random variables

Title:

On the symmetrizing transformations of random variables

Chaubey, Yogendra P. and Mudholkar, Govind S. (1983) On the symmetrizing transformations of random variables. Concordia University, Preprint, Mathematics and Statistics . (Unpublished)

[img]
Preview
PDF (Preprint-1983) - Other
607Kb

Abstract

The variance stabilizing transformations formally introduced by Bartlett (1947) are often seen to also approximately normalize the random variable. This is not due to the variance stabilizing proerty, but because these transformations often induce symmtery. In this note, we obtain a condition under which the varianc stabilizing transformation is also an approximately symmetrizing transformation and examine some familiar transformations in this light. We also construct a differential equation, analogous to Bartlett's for obtaing an approximately symmetrizing transformation and illusrtate it in terms of common cases.

Divisions:Concordia University > Faculty of Arts and Science > Mathematics and Statistics
Item Type:Article
Refereed:No
Authors:Chaubey, Yogendra P. and Mudholkar, Govind S.
Journal or Publication:Concordia University, Preprint, Mathematics and Statistics
Date:1983
Funders:
  • NSERC
Keywords:Variance stabilizing transformation, Symmetrizing transformation
ID Code:973582
Deposited By:YOGENDRA CHAUBEY
Deposited On:06 Feb 2012 13:45
Last Modified:06 Feb 2012 13:45
Additional Information:This article has been cited as Preprint, Concordia University but has never been published. A plagiarized version was published in the Journal of Applied Science 6(8) 1818-1821, 2006. It has been retracted by the journal. http://docsdrive.com/pdfs/ansinet/jas/2006/1818-1821.pdf
All items in Spectrum are protected by copyright, with all rights reserved. The use of items is governed by Spectrum's terms of access.

Repository Staff Only: item control page

Document Downloads

More statistics for this item...

Concordia University - Footer